I have, over the last week, got a rash on my legs and arms. I cannot see the rash but can feel it under the skin. When it is itchy and I scratch it the lumps go red with blood and look more like a traditional 'rash'. My legs are the worst affected but my lower arms also have started to get it. Strangely, it is affecting my right side more than my left.
At times I cannot help but scratch it. My legs and arms feel like they have millions of little blisters under the skin - what is it??
It could be eczema, sweat dermatitis, allergic reactions or insect bites. Nothing can be said with absolute surety without having a look at the lesions.
You need to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.
Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .
Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.
For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).
Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.
Let us know if you need any further information.
It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination.
Let us know if you need any other information and post us on how you are doing.
Many thanks for your helpful comments. It is not eczema as I had this when young but it could be an alergic (allergic) reaction. I started to use baby lotion as a body lotion on my entire body which was about 10 years old so I may have reacted to it. I also just moved into a new flat so am concerned it may be the bed and finally I am rewashing my clothes in a different soap powder - just in case.
I will let you know of any developments - thank you
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.